Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 80, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 14, 2003, 5:12 PM MDT for Harding County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 5:12 PM MDT (23:12 UTC)
- Expired
- Jun 14, 2003, 6:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603
WUUS55 KABQ 142312
SVRABQ
NMC021-150000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
511 PM MDT SAT JUN 14 2003
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 600 PM MDT
* AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CENTRAL HARDING COUNTY...OR ABOUT 5 MILES
NORTHEAST OF MOSQUERO...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR MOSQUERO AND ALONG HIGHWAY 39
OVER RURAL CENTRAL HARDING COUNTY
OVER RURAL SOUTHEASTERN HARDING COUNTY
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3545 10338 3541 10342 3541 10347 3583 10401
3594 10389 3567 10337
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:11 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 14, 3:11 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT SAT JUN 14 2003 CONVECTION IN EAST SLIGHTLY SLOWER TO GET GOING COMPARED TO 24 HOURS AGO...AND ALSO IT IS LESS VIGOROUS. STILL MAY BE SOME ISOLATED SEVERE STORMS AS IT DRIFTS INTO SLIGHTLY RICHER/DEEPER MOISTURE AND A LITTLE BETTER INFLOW DEVELOPS. WILL ADD MENTION OF SEVERE LAST MINUTE IF IT LOOKS MORE FAVORABLE RIGHT BEFORE ZFP ISSUANCE TIME. OTHERWISE PREVIOUS FORECAST TRENDS LOOK PRETTY GOOD. DESPITE LESS CONVECTION EAST SLOPES CENTRAL MOUNTAIN CHAIN LOW LEVEL UPSLOPE FLOW TRENDING UP A BIT LAST FEW HOURS. SO STILL EXPECT EASTERLY WINDS INTO RIO GRANDE VALLEY TONIGHT...THOUGH MAY BE A BIT LATER THAN EARLIER THOUGHT. ALSO ADDED SOME SLIGHTLY LIGHTER EASTERLIES INTO THE VALLEY FOR SUNDAY NIGHT. ONLY REAL DIFFERENCE OF REAL SIGNIFICANCE IS THE ADDITION OF LOW POPS MAINLY CENTRAL AND E... MAINLY HIGHER TERRAIN. OTHERWISE PREVIOUS TREND OF LOWER LEVEL E TO SE FLOW MOISTENING SOMEWHAT WESTERN HALF OF NM...MAINLY DIVIDE EASTWARD STARTING SUNDAY AND LIKELY PEAKING MONDAY OR TUESDAY. THEN SOME DRYING STARTING BY WEDNESDAY OR THURSDAY. AND NO POPS AFTER THURSDAY. THE LATTER MAY BE A BIT DUBIOUS UNLESS MECHANISM TO GET ENOUGH OF THE LOW TO MID LEVEL MOISTURE MATERIALIZES. WITH SOLAR/DIFFERENTIAL HEATING NEARING ITS ANNUAL PEAK LIKELY WILL NOT TAKE MUCH MOISTURE TO FIRE OFF AT LEAST HIGH-BASED ACTIVITY. BUT FOR NOW THOUGHT IT BEST TO ONLY ADD LOW POPS TO THURSDAY. 43 PRELIMINARY NUMBERS... FARMINGTON................ 054/091 057/090 056 43000 GALLUP.................... 041/090 046/087 047 43000 GRANTS.................... 043/089 045/088 045 43011 GLENWOOD.................. 056/090 058/093 056 43010 CHAMA..................... 043/080 045/082 044 43222 LOS ALAMOS................ 053/079 054/079 052 43200 RED RIVER................. 038/068 040/072 040 43222 TAOS...................... 045/074 047/077 047 43222 SANTA FE.................. 051/081 052/082 050 43211 SANTA FE AIRPORT.......... 053/083 054/083 052 43111 ESPANOLA.................. 055/084 056/084 055 43111 ALBUQUERQUE HEIGHTS....... 062/089 063/087 061 43111 ALBUQUERQUE VALLEY........ 057/091 058/089 056 43111 ALBUQUERQUE FOOTHILLS..... 056/088 057/086 055 43111 ALBUQUERQUE WEST MESA..... 060/090 061/088 059 43111 SOCORRO................... 058/090 060/091 058 43111 SANDIA PARK/CEDAR CREST... 049/080 050/085 049 43222 MORIARTY/ESTANCIA......... 050/083 051/089 050 43222 CARRIZOZO................. 057/083 058/087 055 43222 RUIDOSO................... 048/076 050/081 045 43222 RATON..................... 048/076 050/082 050 43222 LAS VEGAS................. 046/075 048/079 050 43222 ROY....................... 046/075 048/080 049 43322 CLAYTON................... 055/080 056/085 058 43222 SANTA ROSA................ 055/084 057/088 057 43322 TUCUMCARI................. 058/082 060/087 059 43322 FORT SUMNER............... 060/084 061/088 061 43322 CLOVIS.................... 057/082 059/086 058 43322 PORTALES.................. 058/085 060/089 059 43322 ROSWELL................... 060/087 062/091 062 43322 .ABQ...NONE.
Hazardous weather outlook, Jun 14, 6:00 AM MDT, 11 hours 12 minutes before
NMZ001>021-026-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE EASTERN PLAINS OF NEW MEXICO TODAY. THUNDERSTORMS WILL INITIATE OVER THE HIGHER TERRAIN OF THE CENTRAL MOUNTAIN CHAIN AND MOVE SOUTHEAST. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY EARLY SATURDAY AFTERNOON. AS
In the hours before
Special weather statement, Jun 14, 4:35 PM MDT, 37 minutes before
NMZ006-007-012-013-142330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 435 PM MDT SAT JUN 14 2003 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST INTO EAST CENTRAL NEW MEXIC0... NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST NEW MEXICO MAINLY SOUTHWEST OF CLAYTON AND NORTH OF TUCUMCARI. THESE STORMS LOCATED MAINLY BETWEEN ROY AND CONCHAS LAKE AT 430 PM HAVE INCREASED THEIR INTENSITY AND AERIAL COVERAGE SINCE 4 PM AND ARE MOVING SOUTH AT 15 TO 20 MPH. WATCH FOR GUSTY WINDS OF 35 TO 50 MPH...HAIL OF 1/2 INCH AND BRIEF HEAVY RAINS OF ONE HALF INCH IN 30 MINUTES AS THESE STORMS SPREAD FARTHER SOUTH TOWARDS TUCUMCARI BEFORE 6 PM. ALSO REMAIN ALERT TO A STRONG WIND SHIFT MOVING SOUTH ACROSS BOTH CONCHAS LAKE AND UTE LAKE BEFORE 530 PM. KH
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:17 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 43 min |
| Jun 13, 6:19 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.